MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MARINER MIS; MIS PRECONTOURED ROD, 5.5 X 140MM

SEASPINE ORTHOPEDICS CORPORATION MARINER MIS; MIS PRECONTOURED ROD, 5.5 X 140MM
Model Number MM1-155140
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Revision surgery was performed on (b)(6) 2025 to replace the two firebird nxg set screws and the mariner mis rod with an approved orthofix straight rod (pn 53-2160).The explanted components were not made available for analysis as they were discarded during the revision surgery.Additionally, no lot information was provided.Three torque handles (pn 36-1512) were returned for evaluation and one was found slightly under specification; however, it is unknown which handle was used during the intial surgery.Based on the available information, the most likely cause of the construct failure is the use of an incompatible, off-label construct.Insufficient torque may have further contributed to the issue.Review of labeling: possible adverse events like other spinal system implants, the following adverse events are possible.This list is not exhaustive: delayed union or nonunion (pseudarthrosis).Bending, disassembly, or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain pain, discomfort, or abnormal sensations due to the presence of the device pressure on skin where inadequate tissue coverage exists over the implant, with potential extrusion through the skin.Dural leak requiring surgical repair.Cessation of growth of the fused portion of the spine.Subsidence of the implant into adjacent bone.Loss of proper spinal curvature, correction, height, and/or reduction.Increased biomechanical stress on adjacent levels.Improper surgical placement of the implant causing stress shielding of the graft or fusion mass.Intraoperative fracture or perforation of the spine.Postoperative fracture due to trauma, defects, or poor bone stock.Serious complications associated with any surgery may occur.These include, but are not limited to: wound complications, infection, genitourinary, gastrointestinal disorders, respiratory disorders; cardiovascular disorders, including myocardial infarction (heart attack) or arrythmias; neurologic injuries resulting in weakness, paralysis, numbness, tingling, or pain; vascular (blood vessel) injuries, including hemorrhage (bleeding); thrombosis (blood clots) leading to deep venous thrombosis or pulmonary embolism; or death.
 
Event or Problem Description
On 17 apr 2025, it was reported that a mariner mis rod was used off-label in conjunction with firebird nxg / janus screws and set screws.The original surgery took place on (b)(6) 2024.During routine follow up, it was discovered that the firebird nxg set screws separated from the construct in the postoperative period.As a result, a revision surgery occurred on (b)(6) 2025 to remove two firebird nxg set screws and the mariner mis rod.

Brand Name
MARINER MIS
Common Device Name
MIS PRECONTOURED ROD, 5.5 X 140MM
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
audrey mudderman
5770 armada dr.
carlsbad, CA 92008
MDR Report Key21934073
Report Number3012120772-2025-00027
Device Sequence Number7893526
Product Code NKB
UDI-Device Identifier10889981217600
UDI-Public10889981217600
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191648
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMM1-155140
Device Catalogue NumberMM1-155140
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Initial Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
36-2001 FIREBIRD NXG SET SCREW.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale